Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 14, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 1, 2011, 11:22 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 11:22 PM EST (04:22 UTC)
- Expired
- Mar 2, 2011, 10:06 PM EST
- In force
- 23 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
781 WHUS73 KIWX 020422 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1122 PM EST TUE MAR 1 2011 LMZ043-046-021230- /O.NEW.KIWX.SC.Y.0014.110302T0422Z-110302T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1122 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS: 15 TO 25 KNOTS WITH HIGHER GUSTS POSSIBLE. * WAVES: BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
821 WHUS73 KIWX 020846 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 AM EST WED MAR 2 2011 LMZ043-046-021700- /O.EXT.KIWX.SC.Y.0014.000000T0000Z-110303T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 346 AM EST WED MAR 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: 15 TO 25 KNOTS WITH HIGHER GUSTS POSSIBLE. * WAVES: BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
042 WHUS73 KIWX 021515 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 AM EST WED MAR 2 2011 LMZ043-046-022315- /O.CON.KIWX.SC.Y.0014.000000T0000Z-110303T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1015 AM EST WED MAR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: 10 TO 20 KNOTS DIMINISHING THROUGH THIS EVENING. * WAVES: WAVES WILL SUBSIDE TO LESS THAN 4 FEET BY LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
685 WHUS73 KIWX 022035 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EST WED MAR 2 2011 LMZ043-046-030400- /O.CON.KIWX.SC.Y.0014.000000T0000Z-110303T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 335 PM EST WED MAR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: WINDS WILL DIMINISH TO 5 TO 10 KNOTS BY LATE EVENING. * WAVES: WAVES WILL SUBSIDE TO 1 TO 3 FEET BY LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
479 WHUS73 KIWX 030306 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1006 PM EST WED MAR 2 2011 LMZ043-046-030415- /O.CAN.KIWX.SC.Y.0014.000000T0000Z-110303T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1006 PM EST WED MAR 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 6:10 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Mar 1, 6:10 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 610 PM EST TUE MAR 1 2011 .AVIATION... COLD FRONT OVER WI/IA THIS AFTN WILL MOVE ACROSS NRN INDIANA TONIGHT. DRY AIRMASS ALONG/AHEAD OF FRONTAL BOUNDARY WILL RESULT IN JUST PATCHY MID/HIGH CLOUDS CONTG OVER THE TERMINALS THROUGH THIS EVE AND A DRY FROPA LATE TONIGHT. STRATO CU WITH MVFR CIGS OVER WRN MN/NW IA BEHIND THE FRONT IS EXPECTED TO MOVE SEWD ACROSS NRN INDIANA WED MORNING... WITH SKIES CLEARING IN THE AFTN AS RIDGE BUILDS INTO THE AREA. && .PREV DISCUSSION... /ISSUED 258 PM EST TUE MAR 1 2011/ SHORT TERM... TONIGHT THROUGH WEDNESDAY NIGHT QUIET WX EXPECTED IN THE SHORT TERM AS SFC RIDGING MOVES EAST OF THE REGION. LOW PRESSURE TRACKING EAST FROM ONTARIO INTO QUEBEC THIS AFTERNOON AND EVENING WILL DROP A COLD FRONT SOUTHEAST THROUGH THE GREAT LAKES TONIGHT INTO THE THE OHIO VALLEY TOMORROW MORNING. CURRENT TIMING OF THE FROPA THRU THE CWA FORECAST BETWEEN 09Z TO 12Z. CONDITIONS WILL REMAIN DRY WITH THE FROPA WITH LACK OF DEEP MOISTURE. MODELS KEYING IN ON LOW LEVEL MOISTURE ALONG AND BEHIND THE FRONT WITH POSSIBLE STRATOCU DECK DEVELOPING SOUTHWARD INTO THE AREA TOMORROW MORNING. MODELS MAY BE A TAD OVERDONE WITH REGARDS TO BKN OR OVC...SO WILL TAKE A CONSERVATIVE APPROACH TO CLOUD COVER IN GRIDS WITH AFTERNOON MIXING ALLOWING FOR PARTLY CLOUDY SKIES. TRENDED COOLER WITH TEMPERATURES TOMORROW AND TOMORROW NIGHT AS COOLER HIGH PRESSURE SLIDES SOUTHEAST FROM WESTERN CANADA INTO THE NORTHERN TIER AND GREAT LAKES REGION BEHIND THE FRONT. && LONG TERM... THURSDAY THROUGH TUESDAY MODEL CONCERNS CONTINUE TO RAMP UP FOR THE LONG TERM PERIOD...ESPECIALLY WITH NEXT LARGER SYSTEM MOVING IN FRI/FRI NGT. WARMER AIR WILL BEGIN TO ARRIVE IN THE LOW LEVELS AT THE START OF THE PERIOD. WEAK LIFT RESULTING FROM THIS INCREASINGLY WARMER AND MOISTER AIR WILL ALLOW FOR AT LEAST A CHANCE OF PRECIP THURS NGT INTO FRI AS THE MAIN TROUGH BEGINS TO TAKE SHAPE ACROSS THE WESTERN STATES. FEW CHANGES MADE TO THIS TIME FRAME DUE TO LACK OF DEEPER MSTR. GREATER PERIOD OF CONCERN LIES STARTING FRI NGT AND INTO MUCH OF THE UPCOMING WEEKEND. NEW RUNS OF THE GFS HAVE BEGUN TO TREND A BIT MORE SE TOWARDS THE PREV ECMWF SOLUTION. THIS STILL WILL RESULT IN A INCREASINGLY LIKELY CHANCE FOR RAIN AND POSSIBLY SOME THUNDER FRI NGT INTO SATURDAY AS FIRST WAVE MOVES ACROSS THE FORECAST AREA. HAVE EXPANDED LIKELY POPS TO ALL DAY SATURDAY DURING MOST FAVORABLE TIME OF RAINFALL FOR THE AREA. QPF AMOUNTS COULD BE ON THE HIGHER SIDE AGAIN...THREE QUARTERS OF AN INCH TO MORE THAN AN INCH AND A HALF AGAIN. SOME INDICATIONS THIS COULD OCCUR MORE OVER NW PARTS OF THE AREA WHERE RIVERS MAY BE ABLE TO TAKE JUST A BIT MORE. RIGHT NOW NOT GETTING FANCY WITH TRENDS WITH ADDITIONAL HYDRO ISSUES LIKELY. GFS CONTINUES WITH A PROGRESSIVE TREND OF THE SYSTEM WITH ALL PRECIP CUTTING OFF BY SAT NGT. ECMWF AND GEM LEAN AGAINST WITH 500 TROUGH DIGGING AND BECOMING NEGATIVELY TILTED. ANOTHER LOW WILL DEVELOP IN RESPONSE TO THE DIGGING TROUGH AND UPPER LEVEL ENERGY. THIS LOW MAY HAVE A FURTHER SOUTHEAST TRACK WITH COLDER AIR MOVING IN ON THE NORTH SIDE OF IT. IF THIS WERE TO COME TOGETHER...A DEFORMATION BAND OF SNOW COULD TAKE SHAPE FOR SAT NGT INTO SUNDAY BRINGING MORE ISSUES. NO CHANGES MADE OTHER THAN TO INCREASE POPS TO HIGH CHC SAT NGT AND INTRODUCE LOW CHC POPS SUNDAY. CHANGES ARE LIKELY OVER THE NEXT COUPLE OF DAYS AS MODELS HOPEFULLY GET A BETTER HANDLE ON THE SETUP. BEYOND THIS TIME FRAME...FEW DAYS TO CATCH OUR BREATHS LOOKS TO BE ON TRACK. TEMPS SHOULD BE IN THE 30S TO NEAR 40S. NEXT SYSTEM TO WATCH IS CURRENTLY OUTSIDE FORECAST WINDOW BUT WILL NEED TO BE MONITORED AS WELL WITH LIKELY IMPACT ON THE AREA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...NG LONG TERM...FISHER AVIATION...JT
Hazardous weather outlook, Mar 1, 4:10 AM EST, 19 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EST TUE MAR 1 2011 INZ003>009-012>016-020-022-MIZ077>081-020915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...MONTICELLO...BROOKSTON...LOGANSPORT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE 410 AM EST TUE MAR 1 2011 /310 AM CST TUE MAR 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR FREEZING RAIN ALONG AND NORTH OF THE INDIANA TOLL ROAD THURSDAY NIGHT AND AGAIN FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ017-018-023>027-032>034-OHZ001-002-004-005-015-016-024-025-020915- WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 410 AM EST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT MANY RIVERS IN THE AREA REMAIN IN FLOOD. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING WILL LIKELY PERSIST ON SOME RIVERS IN THE AREA THIS WEEK. PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-020915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 410 AM EST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS SMALL CRAFT CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:39 AM EST | River Flood Warning | IWX | Allen, DeKalb | 11 days |
| Mar 2, 10:39 AM EST | River Flood Warning | IWX | Williams | 7 days |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.